Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2006, 1:30 PM CDT for Marinette County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 1:30 PM CDT (18:30 UTC)
- Expired
- Jul 22, 2006, 2:01 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 221830 SVRGRB WIC075-221900- /O.NEW.KGRB.SV.W.0097.060722T1830Z-060722T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 130 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MARINETTE COUNTY IN NORTHEAST WISCONSIN * UNTIL 200 PM CDT * AT 127 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR MARINETTE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PESHTIGO BY 140 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 221839 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 139 PM CDT SAT JUL 22 2006 WIC075-221900- /O.CON.KGRB.SV.W.0097.000000T0000Z-060722T1900Z/ MARINETTE WI- 139 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHEAST MARINETTE COUNTY... AT 135 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR PESHTIGO...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL MARINETTE COUNTY AT 150 PM HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760 $$ KIECKBUSCH
000 WWUS53 KGRB 221847 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 146 PM CDT SAT JUL 22 2006 WIC075-221900- /O.CON.KGRB.SV.W.0097.000000T0000Z-060722T1900Z/ MARINETTE WI- 146 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHEAST MARINETTE COUNTY... AT 144 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF PESHTIGO...MOVING SOUTH AT 15 MPH. HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760 $$ KIECKBUSCH
000 WWUS53 KGRB 221901 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT SAT JUL 22 2006 WIC075-221910- /O.CAN.KGRB.SV.W.0097.000000T0000Z-060722T1900Z/ MARINETTE WI- 200 PM CDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND SHIFTED OUT OF FAR SOUTHEAST MARINETTE COUNTY. SO FAR...THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER FROM THIS THUNDERSTORM. LAT...LON 4512 8752 4519 8776 4503 8788 4490 8760 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:30 AM CDT, 9 hours earlier.
Area forecast discussion, Jul 22, 4:30 AM CDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT JUL 22 2006 .SHORT TERM...TODAY THROUGH SUNDAY. MID LEVEL DISTURBANCE MOVING SOUTHEAST TOWARDS THE FORECAST AREA SHOULD DESTABILIZE THE ATMOPSHERE TODAY AND BRING SCATTERED TO BROKEN THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. WITH COLD 700MB TEMPERATURES AND LOW WET BULB ZERO HEIGHTS EXPECT TO SEE AT LEAST A FEW PEA TO MARBLE SIZE HAIL REPORTS TODAY AND GUSTY WINDS. SPC SEEMS TO BE THINKING THE SAME THING IN THEIR DAY ONE OUTLOOK. LINGERING SHOWERS SHOULD END OR DIMINISH THIS EVENING WITH GENERALLY DRY WEATHER EXPECTED SUNDAY. MID LEVEL TEMPERATURES ARE STILL COOL SUNDAY BUT NOT AS COLD AS TODAY. THERE ALSO APPEARS TO BE LESS UPPER FORCING. SUPPOSE THERE COULD BE ISOLATED AFTERNOON SHOWERS ALONG LAKE BREEZES OR SOMETHING...BUT WILL NOT MENTION NOW. .LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CHALLENGE REMAINS PCPN TRENDS THRU MOST OF THE EXTENDED PERIOD AS SEVERAL BOUNDARIES TO BE IN OUR GENERAL VCNTY. MDLS REMAIN ON TRACK WITH REGARDS TO LOCATION OF ADVANCING CDFNT SUNDAY NGT WITH THE BNDRY EXTENDED FROM CNTRL MN NEWD TO LK SUPERIOR BY 12Z MON. GULF MSTR IS CUT-OFF BY ANOTHER BNDRY OVR THE SRN U.S. THUS MSTR WL BE SOMEWHAT LIMITED. ANTICIPATE PCPN TO BE LOCATED ALONG AND JUST AHD OF THE CDFNT SO CHC POPS FOR NRN WI STILL LOOKS GOOD. BELIEVE THO THAT ANY PCPN CHCS WOULD NOT REACH SRN SECTIONS OF THE FCST AREA TIL MON SO HAVE REMOVED POPS IN THESE LOCATIONS. MIN TEMPS IN THE LWR TO MID 60S FROM PREV FCST ARE IN LINE WITH GUID SO NO CHGS MADE HERE. THE CDFNT TO SETTLE ACROSS CNTRL WI ON MON AND COMBINE WITH A SHRTWV TROF...INCREASED INSTABILITY (CAPES 1000-1500 J/KG/LIS AORUND -2)...AND ADDL LIFT FROM RGT ENTRANCE RGN OF UPR JET TO GENERATE A CHC OF SHWRS/TSTMS ACROSS THE ENTIRE FCST AREA. TEMPS MAY BE TRICKY ON MON DEPENDING ON THE TIMING OF THE FNT AND EXTENT OF THE PCPN. IF FNT SLOWS DOWN ANY AT ALL...READINGS OVR CNTRL/E-CNTRL WI COULD EASILY APPROACH 90 DEGS. PREFER TO LEAN TOWARD THE WARMER MAV GUID. APRS THE CDFNT WL BE PULLING UP NEARLY STNRY SOMEWHERE OVR CNTRL OR SRN WI MON NGT AS IT BECOMES PARALLEL TO THE MEAN FLOW. WL NEED TO KEEP A CHC POP GOING MON NGT VCNTY OF THE FNT...BUT PREFER TO DECREASE DOWN TO A SLGT CHC OVR NRN WI. BNDRY PROGGED TO STILL BE MEANDERING OVR WI INTO TUE (PERHAPS WITH A SML SHIFT BACK TO THE NORTH) AND WITH DAYTIME HEATING/INCREASED INSTABILITY...WL NEED TO CARRY A CHC OF SHWRS/TSTMS THRU TUE. AREAS SOUTH OF THIS BNDRY SHOULD BE WARM AND SOMEWHAT MUGGY WITH 8H TEMPS PUSHING +20C AND GULF MSTR STARTING TO BE TAPPED. A NEW CDFNT IS EXPECTED TO DROP SE TOWARD THE WRN GREAT LKS TUE NGT AND SLIDE THRU WI ON WED. THE TIMING OF THIS FNT STILL HAS SOME MDL DISCREPANICIES...BUT WITH A BNDRY AROUND THE FCST AREA...CHC POPS ARE NECESSARY. CONFIDENCE NOT VERY HIGH FOR LATE NXT WEEK AS GFS/DGEX OUT OF SORTS WITH THE EUROPEAN MDLS. UNDER THESE SITNS...BEST TO GO WITH THE CURRENT FCST WHERE THE CDFNT TO BE SLOWLY PULLING AWAY ON THU FOLLOWED BY HI PRES BUILDING INTO THE RGN FOR FRI. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 22, 11:15 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT JUL 22 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT MOVE ACROSS THE REGION. HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THE STORMS. ISOLATED SEVERE STORMS WITH HAIL UP TO 1 INCH IN DIAMETER ARE POSSIBLE. ANY LINGERING STORMS SHOULD DISSIPATE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY THROUGH THURSDAY. LATER FORECASTS WILL PROVIDE MORE DETAIL CONCERNING THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF THE EVENT THIS AFTERNOON... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE STILL URGED TO CALL IN ANY REPORTS OF HAIL OR STRONG GUSTY WINDS. LMZ521-522-541>543-564-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT MOVE ACROSS THE REGION. HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THE STORMS. ANY LINGERING STORMS SHOULD DISSIPATE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY THROUGH THURSDAY. LATER FORECASTS WILL PROVIDE MORE DETAIL CONCERNING THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. KIECKBUSCH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:56 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Jul 22, 2:03 PM CDT | Marine Weather Statement | GRB | 72 min | |
| Jul 22, 2:56 PM CDT | Marine Weather Statement | GRB | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.